Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 170, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 7, 2016, 5:17 PM EDT for 4 counties in North Carolina. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2016, 5:17 PM EDT (21:17 UTC)
- Expired
- Jul 7, 2016, 6:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Edgecombe County, NC, Johnston County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 61 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:20 PM EDT | TSTM WND DMG | 4 Sse Nahunta, NC | ONE TREE WAS REPORTED DOWN ON CLARIDGE NURSERY ROAD NEAR ADDISON CIRCLE. |
| Jul 7, 5:26 PM EDT | TSTM WND GST 54 | 2 Sse Goldsboro, NC | . |
| Jul 7, 5:30 PM EDT | TSTM WND GST 48 | 3 Sse Pikeville, NC | . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 4:14 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841
WUUS52 KRAH 072117
SVRRAH
NCC065-101-191-195-072215-
/O.NEW.KRAH.SV.W.0170.160707T2117Z-160707T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
EASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
WILSON COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 615 PM EDT
* AT 516 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
NORTHWEST OF FREMONT...OR 16 MILES NORTHEAST OF
SMITHFIELD...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED SPOTTERS REPORTED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...TARBORO...SMITHFIELD...WILSON...MOUNT OLIVE...
ELM CITY...FREMONT...WALNUT CREEK...MICRO AND SELMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3582 7735 3583 7739 3580 7747 3557 7782
3543 7783 3538 7780 3518 7784 3515 7789
3519 7802 3518 7807 3519 7816 3522 7824
3529 7830 3528 7834 3570 7833 3585 7787
3584 7785 3586 7783 3599 7740 3590 7734
TIME...MOT...LOC 2116Z 258DEG 33KT 3563 7810
HAIL...<.75IN
WIND...60MPH
$$
ELLIS3 follow-up statements
638
WWUS52 KRAH 072134
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT THU JUL 7 2016
NCC101-072144-
/O.CAN.KRAH.SV.W.0170.000000T0000Z-160707T2215Z/
JOHNSTON NC-
534 PM EDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JOHNSTON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA, THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3582 7735 3583 7739 3580 7747 3557 7782
3543 7783 3538 7780 3534 7782 3518 7784
3515 7790 3519 7802 3519 7816 3523 7824
3529 7830 3532 7827 3535 7815 3542 7816
3558 7807 3577 7808 3599 7740 3590 7734
TIME...MOT...LOC 2134Z 258DEG 33KT 3566 7790
$$
NCC065-191-195-072215-
/O.CON.KRAH.SV.W.0170.000000T0000Z-160707T2215Z/
WAYNE NC-WILSON NC-EDGECOMBE NC-
534 PM EDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WAYNE...WILSON AND SOUTHERN EDGECOMBE COUNTIES...
AT 534 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILSON...OR 18
MILES WEST OF FARMVILLE...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...TARBORO...WILSON...MOUNT OLIVE...ELM CITY...FREMONT...
WALNUT CREEK...PRINCEVILLE...PINETOPS AND LUCAMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3582 7735 3583 7739 3580 7747 3557 7782
3543 7783 3538 7780 3534 7782 3518 7784
3515 7790 3519 7802 3519 7816 3523 7824
3529 7830 3532 7827 3535 7815 3542 7816
3558 7807 3577 7808 3599 7740 3590 7734
TIME...MOT...LOC 2134Z 258DEG 33KT 3566 7790
HAIL...<.75IN
WIND...60MPH
$$
ELLIS557
WWUS52 KRAH 072149
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT THU JUL 7 2016
NCC065-191-195-072215-
/O.CON.KRAH.SV.W.0170.000000T0000Z-160707T2215Z/
WAYNE NC-WILSON NC-EDGECOMBE NC-
549 PM EDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WAYNE...SOUTHEASTERN WILSON AND SOUTH CENTRAL EDGECOMBE
COUNTIES...
AT 548 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF FARMVILLE...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...WILSON...MOUNT OLIVE...FREMONT...WALNUT CREEK...LUCAMA...
STANTONSBURG...BLACK CREEK...PIKEVILLE AND MACCLESFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3557 7782 3543 7783 3538 7780 3534 7782
3518 7784 3515 7790 3519 7802 3519 7816
3527 7806 3532 7802 3536 7802 3544 7801
3558 7803 3568 7805 3580 7748 3580 7747
TIME...MOT...LOC 2148Z 258DEG 33KT 3569 7774
HAIL...<.75IN
WIND...60MPH
$$
ELLIS885
WWUS52 KRAH 072209
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
609 PM EDT THU JUL 7 2016
NCC065-191-195-072219-
/O.EXP.KRAH.SV.W.0170.000000T0000Z-160707T2215Z/
WAYNE NC-WILSON NC-EDGECOMBE NC-
609 PM EDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE...SOUTHEASTERN WILSON
AND SOUTH CENTRAL EDGECOMBE COUNTIES WILL EXPIRE AT 615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3557 7782 3543 7783 3538 7780 3534 7782
3518 7784 3515 7790 3519 7802 3519 7816
3527 7806 3532 7802 3536 7802 3544 7801
3558 7803 3568 7805 3580 7748 3580 7747
TIME...MOT...LOC 2206Z 258DEG 33KT 3569 7774
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:20 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 7, 3:20 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 320 PM EDT THU JUL 7 2016 .SYNOPSIS... A potent upper level disturbance will cross the area this afternoon and evening. Sunny skies and rising temperatures are expected on Friday and Saturday as an upper level ridge centered over the Deep South extends northeastward into the Carolinas. && .NEAR TERM /TODAY AND TONIGHT/... As of 320 PM Thursday... Potent MCV associated with the long-lived MCS that emanated from the Central Plains yesterday and later dissipated over the Southern Appalachians this morning, will track east-southeast across the Carolinas this afternoon and evening. Scattered convective development is expected across the area this afternoon and evening. Previous thinking from this morning is pretty much unchanged, with convection expected to increase in coverage and perhaps strengthen in intensity as the storms progress eastward, encountering the moderate to strong buoyancy in place east of US 1 corridor. Enhanced 40-45kt 700 mb flow in close proximity to the wave could certainly support a potential for damaging winds, particularly east of Hwy 1 where DCAPE approaches 1000 J/Kg. In the wake of the wave exiting east of the area, convection should diminish west to east during the late evening. Lows tonight in the lower to mid 70s. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 320 pm Thursday... Central NC will remain along the southern fringes of the mid-level westerlies as a compact upper trough progresses eastward across the Great Lakes. An upper level trigger is not as readily discernible as past days, however isolated to scattered storms will be possible across the area Friday afternoon given the continued potential for upstream disturbances/convection to influence the area, but more importantly given the advection of an elevated mixed layer plume into the area tomorrow afternoon and evening. If convection is present(most likely needs to propagate into the area since the EML will also cap weaker lift), moderate to strong destabilization of 2500-3500 J/Kg of MLCAPE and effective shear of 20 to 25 kts will support a risk of damaging thunderstorm wind gusts. Expect sunny skies with highs in the mid/upper 90s. Diurnal heating/mixing in the presence of an EML could allow sfc dewpoints to mix out to some degree during the afternoon, particularly from the Triangle north and west. As such, heat indices could approach advisory criteria(105 F)across the southern portions of the forecast area. Confidence is not high enough yet to include at this time, but will continue to mention in the HWO and a heat advisory may be issued in subsequent forecast issuance. Lows Friday night in the lower to mid 70s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 100 PM Thursday... Saturday and Saturday Night: Ahead of an approaching front, instability will climb through the roof, especially in the east as we heat up under an impressive elevated mixed layer featuring lapse rates >7C/km. Weak shear and a strong cap below the EML are progged as enough to suppress potential high-based convection even as SB CAPEs potentially exceed 3K Joules. Meanwhile, drying will be underway in the northwest with the front sagging south of the area and PW's falling below 1.5 inches during the afternoon/evening. As such, will maintain ongoing PoP-less forecast except for addition of a slight chance in the southeast where weak low level convergence with the frontal zone could be enough to force a connection between surface-based and mid level instability. Highs still looking like mid 90s north and upper 90s south. Mins Saturday night will be a bit cooler than the previous morning under clear skies with a modestly drier airmass in place - still seasonable, though, in the upper 60s northwest to lower 70s across the east. Sunday through Thursday: High temperatures will be seasonal (85 to 90) through the period, with minor day to day fluctuations driven by the whims of cloud coverage and precip distribution. The frontal zone will slow and stall in the vicinity of the NC/SC border Sunday, providing a focus for convection, mainly diurnally driven, across the south. A short wave ridge migrates east over the Atlantic coast by Wednesday, but should provide only modest suppression with a very moist airmass trapped below and the lingering diffuse frontal zone remaining as a tangible feature likely to focus convection each day. As such, will maintain chance diurnal PoPs slightly weighted towards the south given the uncertainty in timing and extent of mesoscale features that might tilt the PoP distribution one way or another. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 147 PM Thursday... 24-hr TAF Period: Brief periods of sub-vfr conditions are likely to affect all terminals this afternoon/evening as scattered to numerous thunderstorms develop in response to a potent upper level disturbance moving through the region this evening. Thunderstorm wind gusts of 40-50kts could accompany the stronger storms. In the wake of the disturbance convection will diminish from west to east between 00 to 06z. As has been the case the past two mornings, isolated pockets of fog will be possible Friday morning in areas that receive heavy rainfall. Looking Ahead: Isolated to scattered diurnal showers and storms will be possible through early next week, but with generally VFR conditions otherwise expected. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Vincent NEAR TERM...CBL SHORT TERM...CBL LONG TERM...mlm AVIATION...CBL
Hazardous weather outlook, Jul 7, 4:18 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 418 PM EDT THU JUL 7 2016 NCZ011-026>028-041>043-075>078-083>086-088-089-082030- HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-MOORE-LEE- HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 418 PM EDT THU JUL 7 2016 ...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE FOOTHILLS AND WESTERN PIEDMONT THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THUNDERSTORMS WILL INCREASE IN COVERAGE AND POSSIBLY ORGANIZE INTO A LINE AS THEY TRACK EASTWARD THROUGH THE TRIANGLE AND INTO THE COASTAL PLAIN LATE THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS...PRIMARILY ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES OF 100 TO 105 DEGREES ARE LIKELY DURING THE AFTERNOON HOURS ON FRIDAY...PRIMARILY FROM THE TRIANGLE SOUTHWARD INTO THE SANDHILLS AND EASTWARD INTO THE COASTAL PLAIN. A HEAT ADVISORY MAY BE NEEDED ACROSS PORTIONS OF CENTRAL NORTH CAROLINA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>010-021>025-038>040-073-074-082030- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY- 418 PM EDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE FOOTHILLS AND WESTERN PIEDMONT THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THUNDERSTORMS WILL INCREASE IN COVERAGE AND POSSIBLY ORGANIZE INTO A LINE AS THEY TRACK EASTWARD THROUGH THE TRIANGLE AND INTO THE COASTAL PLAIN LATE THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS...PRIMARILY ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES OF 100 TO 105 DEGREES ARE LIKELY DURING THE AFTERNOON HOURS ON FRIDAY...PRIMARILY FROM THE TRIANGLE SOUTHWARD INTO THE SANDHILLS AND EASTWARD INTO THE COASTAL PLAIN. A HEAT ADVISORY MAY BE NEEDED ACROSS PORTIONS OF CENTRAL NORTH CAROLINA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 3:46 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
346 PM EDT THU JUL 7 2016
NCZ040-041-072045-
WAKE NC-CHATHAM NC-
346 PM EDT THU JUL 7 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAKE
AND NORTHEASTERN CHATHAM COUNTIES UNTIL 445 PM EDT...
AT 345 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PITTSBORO...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...PITTSBORO...GARNER...FUQUAY-VARINA...APEX...
HOLLY SPRINGS...MORRISVILLE...AND JORDAN LAKE STATE REC AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
IF ON OR NEAR JORDAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3559 7862 3556 7866 3561 7907 3563 7912
3562 7915 3563 7923 3581 7924 3586 7859
TIME...MOT...LOC 1945Z 266DEG 26KT 3572 7914
WSSSpecial weather statement, Jul 7, 4:49 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT THU JUL 7 2016
NCZ042-077-078-089-072130-
JOHNSTON NC-WAYNE NC-HARNETT NC-SAMPSON NC-
449 PM EDT THU JUL 7 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN
JOHNSTON...WESTERN WAYNE...SOUTHEASTERN HARNETT AND NORTHERN SAMPSON
COUNTIES UNTIL 530 PM EDT...
AT 446 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS STRETCHING FROM NEAR SMITHFIELD SOUTH ACROSS BENSON
AND DUNN TO JUST NORTH OF FAYETTEVILLE...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...DUNN...MOUNT OLIVE...BENSON...SELMA...ERWIN...
FOUR OAKS...PINE LEVEL...PRINCETON AND NEWTON GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3516 7863 3517 7864 3517 7863 3520 7864
3520 7863 3521 7863 3523 7862 3525 7862
3525 7867 3554 7862 3551 7804 3518 7806
3518 7809 3519 7816 3514 7816
TIME...MOT...LOC 2046Z 263DEG 37KT 3529 7875
13Local storm report, Jul 7, 5:10 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
510 PM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG BENSON 35.38N 78.55W
07/07/2016 JOHNSTON NC PUBLIC
TREE DOWN AT WEST PARRISH DRIVE, BENSON NC.
&&
23Special weather statement, Jul 7, 5:16 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT THU JUL 7 2016
NCZ073-072215-
STANLY NC-
516 PM EDT THU JUL 7 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF STANLY COUNTY UNTIL
615 PM EDT...
AT 515 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MT PLEASANT...OR 10 MILES WEST OF ALBEMARLE...MOVING EAST AT 40
MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...BADIN LAKE...PLYLER...LOCUST...NORWOOD...BADIN...
OAKBORO...STANFIELD...NEW LONDON AND MORROW MOUNTAIN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3547 8032 3542 8009 3540 8009 3537 8005
3526 8010 3518 8005 3514 8007 3519 8011
3517 8014 3517 8016 3516 8017 3515 8016
3515 8018 3517 8020 3516 8023 3521 8025
3520 8028 3520 8030 3518 8032 3523 8047
TIME...MOT...LOC 2115Z 286DEG 33KT 3536 8041
13The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:46 PM EDT | Special Weather Statement | RAH | Wake | 59 min |
| Jul 7, 4:02 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 43 min |
| Jul 7, 4:08 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 52 min |
| Jul 7, 4:14 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 46 min |
| Jul 7, 4:45 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 45 min |
| Jul 7, 4:49 PM EDT | Special Weather Statement | RAH | Johnston | 41 min |
| Jul 7, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 36 min |
| Jul 7, 5:16 PM EDT | Special Weather Statement | RAH | Stanly | 59 min |
| Jul 7, 5:37 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 53 min |
| Jul 7, 5:46 PM EDT | Special Weather Statement | RAH | Sampson | 44 min |
| Jul 7, 5:54 PM EDT | Special Weather Statement | RAH | Richmond | 51 min |
| Jul 7, 6:00 PM EDT | Severe Thunderstorm Warning | RAH | Moore, Richmond, Scotland | 45 min |
| Jul 7, 6:07 PM EDT | Special Weather Statement | RAH | Sampson | 38 min |
| Jul 7, 6:14 PM EDT | Special Weather Statement | RAH | Moore | 31 min |
| Jul 7, 6:17 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 41 min |
| Jul 7, 6:21 PM EDT | Special Weather Statement | RAH | Wayne | 54 min |
| Jul 7, 6:26 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Lee, Montgomery, Moore, Richmond, Scotland | 34 min |
| Jul 7, 6:50 PM EDT | Special Weather Statement | RAH | Wayne | 40 min |
| Jul 7, 6:57 PM EDT | Special Weather Statement | RAH | Johnston | 63 min |
| Jul 7, 6:57 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 33 min |
| Jul 7, 7:09 PM EDT | Special Weather Statement | RAH | Franklin | 51 min |
| Jul 7, 7:14 PM EDT | Special Weather Statement | RAH | Durham, Orange | 46 min |
| Jul 7, 7:19 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 56 min |
| Jul 7, 7:29 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 46 min |
| Jul 7, 7:54 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 40 min |
| Jul 7, 7:58 PM EDT | Special Weather Statement | RAH | Franklin, Granville, Halifax, Vance, Warren | 77 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.